Alert archive / Arkansas / Wind Advisories in 2011
Wind Advisory 26, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Nov 14, 2011, 9:21 AM CST for 7 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2011, 9:21 AM CST (15:21 UTC)
- Expired
- Nov 14, 2011, 3:30 PM CST
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
932 WWUS74 KMEG 141521 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 921 AM CST MON NOV 14 2011 ...WINDY CONDITIONS ACROSS THE NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL TODAY... .A STRONG PRESSURE GRADIENT WILL RESULT IN SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH...WITH GUSTS TO 40 MPH ACROSS NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI TODAY. WINDS WILL DIMINISH THIS AFTERNOON AS THE PRESSURE GRADIENT WEAKENS. ARZ008-009-017-018-026>028-MOZ113-115-142200- /O.NEW.KMEG.WI.Y.0026.111114T1521Z-111114T2200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 921 AM CST MON NOV 14 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * WINDS...SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. * TIMING...THROUGH 4 PM CST THIS AFTERNOON. * IMPACTS...WINDS WITH THIS MAGNITUDE WILL CAUSE UNSECURED ITEMS SUCH AS GARBAGE CANS TO BE BLOWN OVER...AND MAY DOWN WEAKENED TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SJM
1 follow-up statement
853 WWUS74 KMEG 142130 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CST MON NOV 14 2011 ARZ008-009-017-018-026>028-MOZ113-115-142230- /O.CAN.KMEG.WI.Y.0026.000000T0000Z-111114T2200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 330 PM CST MON NOV 14 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL HAVE DROPPED BELOW ADVISORY CRITERIA. $$ SJM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 14, 5:04 AM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Nov 14, 5:04 AM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 504 AM CST MON NOV 14 2011 .DISCUSSION... /ISSUED 418 AM CST MON NOV 14 2011/ ANOTHER BREEZY AND MILD DAY IN STORE FOR THE MIDSOUTH. SUSTAINED WIND SPEEDS SHOULD PREVAIL JUST BELOW ADVISORY CRITERIA...AT 15 TO 25 MPH. A FEW GUSTS TO 30 TO 35 MPH WILL WILL BE POSSIBLE NORTH OF I40. RAIN CHANCES BEGIN TO INCREASE LATE THIS AFTERNOON NEAR THE KY AND MO BORDERS...WITH THE APPROACH OF A SURFACE COLD FRONT. 06Z NAM SOUNDING FOR FAR NORTHWEST TN AT 21Z SHOWED A SURFACE BASED CAPE NEAR 1000 J/KG...WEAKLY CAPPED NEAR 825 MB. THESE NUMBERS WERE PREDICATED ON A 65F SURFACE DEWPOINT...WHICH MAY BE OPTIMISTIC. DIRECTIONAL SHEAR WAS MARGINAL...BUT LINEAR SHEAR QUITE IMPRESSIVE... PERHAPS TOO STRONG FOR SUSTAINED DEEP UPDRAFTS. OVER THE REMAINDER OF THE MIDSOUTH... CONVECTIVE FOCUS WILL DIFFICULT TO COME BY. SEE LITTLE REASON TO GO ABOVE CHANCE POPS AWAY FROM THE FRONT. THIS FRONT WILL SAG SOUTHWARD TO NEAR THE I40 CORRIDOR TONIGHT... INCREASING RAIN CHANCES FOR THE MEMPHIS METRO. ECMWF AND GFS ARE IN AGREEMENT AGAIN WITH THE HANDLING OF A CLOSED UPPER LOW LIFTING FROM NORTHERN BAJA TO EAST TX BY TUESDAY EVENING. THE UPPER LOW WILL BEGIN TO OPEN AND SPEED ITS EASTWARD MOVEMENT INTO AR AND THE MIDSOUTH EARLY WEDNESDAY MORNING. BEST RAIN CHANCES OVER THE MIDSOUTH ARE LIKELY JUST AHEAD OF THE UPPER LOW...ALONG AND NORTH OF A STATIONARY FRONT TUESDAY EVENING. REMNANTS OF THE UPPER LOW WILL LIFT INTO APPALACHIA BY MIDDAY WEDNESDAY. SOME BRIEF WRAP AROUND LIGHT SHOWERS AND COLD ADVECTION STRATO CUMULUS EARLY WEDNESDAY SHOULD QUICKLY GIVE WAY TO CLEARING SKIES ACROSS THE MIDSOUTH BY LATE WEDNESDAY AFTERNOON. DRY MIDCONTINENTAL HIGH PRESSURE WILL DOMINATE MIDSOUTH WEATHER FOR LATTER PART OF THE WORKWEEK AND EARLY WEEKEND. AS THE UPPER LEVEL FLOW TRANSITIONS TO SOUTHWESTERLY... RETURN LOW LEVEL FLOW WILL BEGIN TO RAMP UP BY SATURDAY OVER THE DELTA... AND BY SUNDAY ACROSS THE REMAINDER OF THE MIDSOUTH. IN A NEAR REPEAT OF THIS PAST WEEKEND... GUSTY WINDS AND INCREASING DEWPOINTS WILL PREVAIL. BY SUNDAY AFTERNOON... A SLOW MOVING COLD FRONT MAY PROVIDE FOCUS FOR DEVELOPING SHOWERS AND THUNDERSTORMS OVER EASTERN AR AND NORTHWEST TN. OVERALL...GFS AND ECMWF WERE IN GOOD AGREEMENT THROUGH DAY 7. PWB && .AVIATION... 12Z TAF SET MVFR CIGS CURRENTLY MOVING INTO THE MIDSOUTH AT THIS TIME. CIGS MAY LOWER SOME...POSSIBLY TO IFR AT KTUP...THROUGH 15-16Z. THEREAFTER...GRADUAL LIFTING OF CIGS WILL OCCUR. BY 21Z...ALL TAF SITES SHOULD BE VFR. MVFR CIGS WILL RETURN BETWEEN 7-12Z AT ALL TAF SITES...AND AGAIN POSSIBLY IFR CIGS MAY OCCUR AT KTUP. AFTER 00Z...EXPECT AN AREA OF SHRAS/TSRAS TO DEVELOP ALONG A CORRIDOR FROM CENTRAL ARKANSAS THROUGH NORTHEAST ARKANSAS INTO WESTERN KENTUCKY. THIS AREA WILL SEE ROUND AFTER ROUND OF ACTIVITY WITH TSRAS GRADUALLY DYING OFF DURING THE EVENING HOURS DUE TO THE LOSS OF DAYTIME HEATING. HAVE MENTION OF VCTS STARTING AT 00Z WITH A TEMPO FOR -TSRA BETWEEN 4Z-8Z FOR AT KJBR. AFTER 8Z...EXPECT STEADY -SHRA ACTIVITY REDUCING VSBYS TO MVFR. STRONG S WINDS WILL GRADUALLY LESSEN AS THE DAY PROGRESSES. SPEEDS WILL RANGE FROM 10-18 KTS WITH HIGHER GUSTS. AFTER 00Z...SPEEDS WILL DECREASE TO BETWEEN 4-8 KTS. KRM && && .PRELIMINARY POINT TEMPS/POPS... MEM 79 64 77 54 / 20 50 60 90 MKL 76 60 73 51 / 20 60 60 90 JBR 77 58 67 47 / 20 80 80 90 TUP 79 62 77 62 / 20 30 60 90 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Nov 14, 9:20 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 920 AM CST MON NOV 14 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 920 AM CST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL UNTIL 4 PM CST. A STRONG PRESSURE GRADIENT WILL RESULT IN SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH...WITH GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
Nearby
Wind Advisories in Arkansas, 2011Wind Advisories in Missouri, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.